Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 62, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 18, 2004, 11:26 PM MDT for Arapahoe County, Douglas County, Colorado. It was in force for 34 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2004, 11:26 PM MDT (05:26 UTC)
- Expired
- Jun 19, 2004, 12:00 AM MDT
- In force
- 34 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Arapahoe County, CO, Douglas County, CO
The radar
The Denver radar (KFTG), 38 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 11:31 PM MDT | HAIL 0.75 | Littleton, CO | |
| Jun 18, 11:31 PM MDT | HAIL 0.75 | Littleton, CO | |
| Jun 18, 11:31 PM MDT | HAIL 0.75 | Littleton, CO | |
| Jun 18, 11:31 PM MDT | HAIL 0.75 | Littleton, CO | |
| Jun 18, 11:32 PM MDT | HAIL 0.75 | 3 Ene Chatfield Reservo, CO | |
| Jun 18, 11:32 PM MDT | HAIL 0.75 | 3 Ene Chatfield Reservo, CO | |
| Jun 18, 11:32 PM MDT | HAIL 0.75 | 3 Ene Chatfield Reservo, CO | |
| Jun 18, 11:32 PM MDT | HAIL 0.75 | 3 Ene Chatfield Reservo, CO | |
| Jun 18, 11:35 PM MDT | HAIL 0.75 | Highlands Ranch, CO | HAIL COVERS ROADWAY ON C470 SANTE FE TO KIPPLING |
| Jun 18, 11:35 PM MDT | HAIL 0.75 | Highlands Ranch, CO | HAIL COVERS ROADWAY ON C470 SANTE FE TO KIPPLING |
| Jun 18, 11:35 PM MDT | HAIL 0.75 | Highlands Ranch, CO | HAIL COVERS ROADWAY ON C470 SANTE FE TO KIPPLING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
857
WUUS55 KBOU 190526
SVRBOU
COC005-035-190600-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1125 PM MDT FRI JUN 18 2004
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO
NORTH CENTRAL DOUGLAS COUNTY IN NORTHEAST COLORADO
* UNTIL MIDNIGHT MDT
* AT 1125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF LITTLETON...OR ABOUT 14
MILES SOUTHWEST OF DENVER...MOVING EAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED
TO...SOUTHWESTERN AURORA...CENTENNIAL...ENGLEWOOD...LITTLETON...
GREENWOOD VILLAGE AND HIGHLANDS RANCH.
HAIL UP TO THE SIZE OF PENNIES HAS BEEN REPORTED WITH THIS STORM. IF
YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE
TO A SUBSTANTIAL SHELTER.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3952 10505 3957 10505 3964 10492 3960 10488
3965 10487 3970 10474 3954 10472
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:45 PM MDT, 8 hours 41 minutes earlier.
Area forecast discussion, Jun 18, 2:45 PM MDT, 8 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 245 PM MDT FRI JUN 18 2004 .SHORT TERM...SFC HIGH WILL REMAIN TO OUR NORTHEAST TONIGHT...KEEPING UPSLOPE GRADIENT THRU THE NIGHT...SO ANOTHER CLOUDY AND MOIST NIGHT IN STORE. UPR TROF WILL PROVIDE FORCING FOR SHOWERS AND A FEW THUNDERSTORMS THIS EVENING...FORTUNATELY WITH BRISK FLOW ALOFT STORMS ARE NOT LINGERING OVER THE BURN AREAS....BUT WILL NEED TO WATCH SUBSEQUENT THUNDERSTORMS THIS EVENING. PRECIPITATION WILL LINGER ON PLAINS THIS EVENING...GIVING WAY TO AREAS OF DENSE FOG AFTER MIDNIGHT. DENSE FOG ADVY MAY BE NEEDED BUT WILL LEAVE IT FOR NEXT SHIFT TO ISSUE IF NEEDED. IT WILL BE ANOTHER COOL NIGHT...LOWERED MIN TEMPS A BIT ACROSS NORTHEAST COLORADO. SATURDAY WILL BEGIN CLOUDY ON THE PLAINS...PARTLY CLOUDY IN THE MOUNTAINS...BUT SHOULD ACTUALLY SOME SIGHT OF THE SUN ON PLAINS BY MIDDAY. DEWPOINTS WILL REMAIN HIGH...SO WE SHOULD SEE SCATTERED CONVECTION IN THE AFTERNOON. GUIDANCE POPS APPEAR TO BE TOO LOW. SURFACE HIGH WILL MIGRATE TO EAST OF COLORADO EARLY SATURDAY WITH SOUTHEAST WINDS DEVELOPING ON PLAINS. AGREE WITH SPC SLIGHT RISK GIVEN WIND SHEAR AND AVAILABLE MOISTURE SATURDAY AFTERNOON. .LONG TERM DISCUSSION...SUNDAY WL BE SUBSTANTIALLY WRMR ACRS THE PLAINS AS AIRMASS MODERATES UNDER A WLY FLOW ALF. PRES GRADS APPEAR TO SUPPORT WLY FLOW NR THE SFC...AND MUCH OF THE MSTR NR THE SFC SHOULD SCOOT EASTWARD FM THE FTHILLS AND PLAINS. QUITE A BIT OF MSTR WL CONTINUE TO STREAM INTO THE AREA ARND H5 AND WITH THE STEEP LAPSE RATES BELOW THAT...AFTN TSTMS ARE PSBL ONCE AGAIN. MOST OF THE STORMS SHOULD BE EAST OF AN AKRON-LIMON LINE. SOME DRY STORMS PSBL IN THE MTNS...BUT SHUD ONLY BE ISOLD IN COVERAGE AT BEST. WITH DOWNSLOPING...TEMPS WL RISE INTO THE MID 80S ACRS THE FNT RANGE AND PLAINS. ANOTHER STG CDFNT SLATED TO ARRIVE ACRS THE PLAINS MONDAY. THIS FNT LOOKS JUST AS FORMIDABLE AS THE ONE WHICH BROUGHT THE COOL WX OF THE PAST FEW DAYS. 12Z GFS DEPICTING H7 TEMPS OF ONLY ONE ABV CELCIUS JUST NORTH OF THE BORDER MONDAY AFTN. WITH GOOD UPSLOPE...TEMPS WL ONLY BE IN THE 60S FOR HIGHS...AT BEST. WL ADJUST TEMPS DWNWARD AND INCRS POPS MODESTLY FOR NOW. COOL AIR SHOULD LINGER THROUGH TUES WITH PERHAPS SOME WARMING FOR WEDNESDAY. ANOTHER SURGE MAY ARRIVE FOR THURS AND FRIDAY AS AN UPR RDG BLDS ACRS THE GREAT BASIN. IN ALL...LONG RANGE PTRN APPEARS TO BE LEADING TO A COOL AND WET EXTENDED PERIOD WHICH IS VERY UNCHARACTERISTIC FOR LT JUNE. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. RTG/046
Hazardous weather outlook, Jun 18, 10:52 AM MDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT FRI JUN 18 2004 COZ030>051-191200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT COOL...CLOUDY...AND HUMID CONDITIONS WILL PREVAIL ACROSS NORTHEAST COLORADO TODAY AND TONIGHT. AN UPPER TROUGH MOVING ACROSS THE MOUNTAINS WILL PROVIDE SOME SUPPORT FOR WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY PRODUCE LARGE HAIL AND A POSSIBLE TORNADO OVER THE PALMER DIVIDE FROM DOUGLAS TO LINCOLN COUNTIES. MOST OF NORTHEAST COLORADO WILL BE TOO COOL FOR SEVERE WEATHER...BUT LOCALLY HEAVY RAIN IS POSSIBLE. SHOWERS WILL TAPER TO DRIZZLE TONIGHT...AND AREAS OF DENSE FOG ARE POSSIBLE AFTER MIDNIGHT. THE MOUNTAINS WILL HAVE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME LOCALLY HEAVY RAIN IS POSSIBLE NEAR THE WYOMING BORDER FROM JACSON COUNTY TO LARIMER COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE ATMOSPHERE WILL BE MORE UNSTABLE SATURDAY AS MORE SUNSHINE WILL BE AVAILALBE IN THE MORNING HOURS. ABUNDANT MOISTURE WILL LINGER ACROSS THE AREA AND AS THE ATMOSPHERE DESTABLIZES IN THE EARLY AFTERNOON...THUNDERSTORM DEVELOPMENT IS EXPECTED. SOME SEVERE THUNDERSTORMS APPEAR LIKELY AS THERE WILL BE QUITE A BIT OF SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE. MOST OF THE PLAINS WILL BE UNDER THE THREAT OF SEVERE WEATHER AFTER 1 PM SATURDAY. SOME STORMS ARE EXPECTED AGAIN SUNDAY...ALTHOUGH THE THREAT OF SEVERE WEATHER WILL HAVE DIMINISHED AS THE ATMOSPHERE DRIES OUT SUNDAY AFTERNOON. ANOTHER STRONG COLD FRONT WILL USHER IN ANOTHER ROUND OF COOL AND RAINY WEATHER FOR MONDAY AND TUESDAY. WARMER WEATHER MAY RETURN BY NEXT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jun 18, 11:11 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1111 PM MDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1107 PM HAIL 5 NW BUFFALO CREEK 39.43N 105.36W
06/18/2004 0.75 INCH JEFFERSON CO TRAINED SPOTTER
1214 PM HAIL 5 ENE ALLENSPARK 3NW 40.26N 105.43W
06/18/2004 0.75 INCH BOULDER CO TRAINED SPOTTER
&&
RAYLocal storm report, Jun 18, 11:19 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE DENVER CO
1119 PM MDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1107 PM HAIL 2 SW SHAFFERS CROSSING 39.43N 105.36W
06/18/2004 0.75 INCH JEFFERSON CO TRAINED SPOTTER
1214 PM HAIL 5 ENE ALLENSPARK 3NW 40.26N 105.43W
06/18/2004 0.75 INCH BOULDER CO TRAINED SPOTTER
&&
RAYThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:58 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson | 32 min |
| Jun 19, 2:11 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.